Alert archive / Hawaii / High Surf Warnings in 2011
High Surf Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 18, 2011, 3:17 PM HST for 4 counties in Hawaii. It took effect at Jan 19, 2011, 12:00 PM HST. It was in force for 64 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 18, 2011, 3:17 PM HST (01:17 UTC)
- In effect from
- Jan 19, 2011, 12:00 PM HST
- Expired
- Jan 22, 2011, 3:39 AM HST
- In force
- 64 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 9:30 AM HST | HIGH SURF | Kailua-Kona, HI | KAHALUU, LAALOA, KALOKO FISH POND AND FOUR SEASONS BEACHES ARE CLOSED DUE TO HIGH SURF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850 WHHW40 PHFO 190117 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 PM HST TUE JAN 18 2011 ...A LARGE NORTHWEST SWELL WILL PRODUCE WARNING LEVEL SURF... HIZ001>003-006>008-012-013-017-019-020-191430- /O.NEW.PHFO.SU.W.0004.110119T2200Z-110121T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 317 PM HST TUE JAN 18 2011 ...HIGH SURF WARNING IN EFFECT FROM NOON WEDNESDAY TO NOON HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO NOON HST FRIDAY. * SURF...SURF WILL INCREASE RAPIDLY WEDNESDAY AFTERNOON AND EVENING...REACHING 30 TO 40 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI...25 TO 35 FEET ALONG NORTH SHORES OF OAHU...AND 20 TO 30 FEET ALONG WEST SHORES OF OAHU AS WELL AS NORTH SHORES OF MOLOKAI AND MAUI. * TIMING...THIS SWELL WILL REACH KAUAI FIRST...BUILDING RAPIDLY WEDNESDAY AFTERNOON AS IT SPREADS TO ISLANDS FARTHER TO THE EAST. * IMPACTS...THE INCOMING SWELL HAS A WESTERLY COMPONENT THAT WILL PRODUCE LARGER THAN NORMAL SURF ALONG WEST FACING SHORES. SOME WAVE RUN-UP IS POSSIBLE ALONG LEEWARD OAHU. THIS WILL RESULT IN VERY DANGEROUS OCEAN CONDITIONS AND DEADLY RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ023-026-191430- /O.CON.PHFO.SU.Y.0005.000000T0000Z-110119T1600Z/ KONA-KOHALA- 317 PM HST TUE JAN 18 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...ALONG WEST FACING SHORES OF THE BIG ISLAND...SURF WILL BE 6 TO 8 FEET. * TIMING...SURF WILL GRADUALLY DIMINISH BELOW ADVISORY LEVELS OVERNIGHT TONIGHT. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE LOCALIZED STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
7 follow-up statements
388 WHHW40 PHFO 191331 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST WED JAN 19 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI FROM NOON TODAY TO 6 PM FRIDAY... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND FROM 6 PM TODAY TO 6 AM SATURDAY... HIZ023-026-200245- /O.CAN.PHFO.SU.Y.0005.000000T0000Z-110119T1600Z/ /O.EXB.PHFO.SU.W.0004.110120T0400Z-110122T1600Z/ KONA-KOHALA- 331 AM HST WED JAN 19 2011 ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST SATURDAY... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST SATURDAY. THE HIGH SURF ADVISORY HAS BEEN CANCELLED. * SURF...PEAK SURF HEIGHTS NEAR 20 FEET ARE EXPECTED. * TIMING...SURF WILL BUILD TONIGHT AND THURSDAY BEFORE PEAKING THURSDAY NIGHT AND FRIDAY. THE SWELL WILL REMAIN LARGE INTO AT LEAST SATURDAY. * IMPACTS...DAMAGING SURF IS EXPECTED. LARGE WAVES WILL IMPACT THE ENTIRE LEEWARD COAST OF THE BIG ISLAND...WITH COASTAL EROSION AND WAVE RUN-UP POSSIBLE IN COASTAL AREAS EXPOSED TO THE SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. COASTAL RESIDENTS SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY...AS THIS LARGE SWELL WILL COINCIDE WITH VERY HIGH TIDES...WHICH WILL OCCUR AROUND 4 AM ON THURSDAY AND FRIDAY. && $$ HIZ001>003-006>008-012-013-017-019-020-200245- /O.EXT.PHFO.SU.W.0004.110119T2200Z-110122T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 331 AM HST WED JAN 19 2011 ...HIGH SURF WARNING NOW IN EFFECT FROM NOON TODAY TO 6 PM HST FRIDAY... ...HIGH SURF WARNING NOW IN EFFECT FROM NOON TODAY TO 6 PM HST FRIDAY... THE HIGH SURF WARNING IS NOW IN EFFECT FROM NOON TODAY TO 6 PM HST FRIDAY. * SURF...PEAK SURF HEIGHTS OF 35 TO 40 FEET ALONG NORTH FACING SHORES...WITH PEAK SURF HEIGHTS OF 25 TO 35 FEET ALONG WEST FACING SHORES. * TIMING...SURF WILL BUILD THIS AFTERNOON AND TONIGHT...PEAKING EARLY THURSDAY ON KAUAI AND OAHU...AND PEAKING DURING THE DAY THURSDAY ON MAUI. THE SWELL WILL REMAIN LARGE THROUGH AT LEAST FRIDAY. * IMPACTS...DAMAGING SURF IS EXPECTED. LARGE WAVES WILL IMPACT THE NORTH AND WEST FACING SHORES...WITH COASTAL EROSION AND WAVE RUN-UP POSSIBLE IN COASTAL AREAS EXPOSED TO THE SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. COASTAL RESIDENTS SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY...AS THIS LARGE SWELL WILL COINCIDE WITH VERY HIGH TIDES...WHICH WILL OCCUR IN THE EARLY MORNING HOURS ON THURSDAY AND FRIDAY. && $$ BIRCHARD
075 WHHW40 PHFO 200116 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 316 PM HST WED JAN 19 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI TO 6 PM FRIDAY... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND TO 6 AM SATURDAY... HIZ023-026-201430- /O.EXT.PHFO.SU.W.0004.110120T0116Z-110122T1600Z/ KONA-KOHALA- 316 PM HST WED JAN 19 2011 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...PEAK SURF HEIGHTS NEAR 20 FEET ARE EXPECTED. * TIMING...SURF WILL BUILD TONIGHT AND THURSDAY BEFORE PEAKING THURSDAY NIGHT AND FRIDAY. THE SWELL WILL REMAIN LARGE INTO AT LEAST SATURDAY. * IMPACTS...DAMAGING SURF IS EXPECTED. LARGE WAVES WILL IMPACT THE ENTIRE LEEWARD COAST OF THE BIG ISLAND...WITH COASTAL EROSION AND WAVE RUN-UP POSSIBLE IN COASTAL AREAS EXPOSED TO THE SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. COASTAL RESIDENTS SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY...AS THIS LARGE SWELL WILL COINCIDE WITH VERY HIGH TIDES...WHICH WILL OCCUR AROUND 4 AM ON THURSDAY AND FRIDAY. && $$ HIZ001>003-006>008-012-013-017-019-020-201430- /O.CON.PHFO.SU.W.0004.000000T0000Z-110122T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 316 PM HST WED JAN 19 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. * SURF...PEAK SURF HEIGHTS OF 35 TO 40 FEET ALONG NORTH FACING SHORES...WITH PEAK SURF HEIGHTS OF 25 TO 35 FEET ALONG WEST FACING SHORES. * TIMING...SURF WILL BUILD TONIGHT...PEAKING EARLY THURSDAY ON KAUAI AND OAHU...AND PEAKING DURING THE DAY THURSDAY ON MAUI. THE SWELL WILL REMAIN LARGE THROUGH AT LEAST FRIDAY. * IMPACTS...DAMAGING SURF IS EXPECTED. LARGE WAVES WILL IMPACT THE NORTH AND WEST FACING SHORES...WITH COASTAL EROSION AND WAVE RUN-UP POSSIBLE IN COASTAL AREAS EXPOSED TO THE SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. COASTAL RESIDENTS SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY...AS THIS LARGE SWELL WILL COINCIDE WITH VERY HIGH TIDES...WHICH WILL OCCUR IN THE EARLY MORNING HOURS ON THURSDAY AND FRIDAY. && $$ POWELL
871 WHHW40 PHFO 201321 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 AM HST THU JAN 20 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI UNTIL 6 PM FRIDAY... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND UNTIL 6 AM SATURDAY... HIZ001>003-006>008-012-013-017-019-020-210230- /O.CON.PHFO.SU.W.0004.000000T0000Z-110122T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 321 AM HST THU JAN 20 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. * SURF...PEAK SURF HEIGHTS OF 35 TO 40 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU. PEAK SURF HEIGHTS OF 25 TO 35 FEET ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. PEAK SURF HEIGHTS OF 15 TO 25 FEET ALONG WEST FACING FACING SHORES OF OAHU AND MOLOKAI. * TIMING...SURF WILL PEAK EARLY THIS MORNING ON KAUAI AND OAHU... PEAKING AROUND MID-MORNING ON MOLOKAI AND MAUI. THE SWELL WILL GRADUALLY DIMINISH AFTER PEAKING...REMAINING LARGE THROUGH AT LEAST FRIDAY. * IMPACTS...LARGE WAVES WILL IMPACT THE NORTH AND WEST FACING SHORES...WITH COASTAL EROSION AND WAVE RUN-UP POSSIBLE IN COASTAL AREAS EXPOSED TO THE SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. AVOID ENTERING THE WATER...AND REMAIN ALERT FOR WAVE RUN-UP IF HEADED TO THE BEACH TO VIEW THE SURF. && $$ HIZ023-026-210230- /O.CON.PHFO.SU.W.0004.000000T0000Z-110122T1600Z/ KONA-KOHALA- 321 AM HST THU JAN 20 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...PEAK SURF HEIGHTS OF 15 TO 20 FEET ARE EXPECTED. * TIMING...SURF WILL BUILD TODAY BEFORE PEAKING TONIGHT AND EARLY FRIDAY. THE SWELL WILL REMAIN LARGE INTO AT LEAST SATURDAY. * IMPACTS...DAMAGING SURF IS EXPECTED. LARGE WAVES WILL IMPACT THE ENTIRE LEEWARD COAST OF THE BIG ISLAND...WITH COASTAL EROSION AND WAVE RUN-UP POSSIBLE IN COASTAL AREAS EXPOSED TO THE SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. AVOID ENTERING THE WATER...AND BE ALERT FOR WAVE RUN-UP IF HEADED TO THE BEACH TO VIEW THE SURF. && $$ BIRCHARD
447 WHHW40 PHFO 210129 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST THU JAN 20 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI UNTIL 6 PM FRIDAY... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND UNTIL 6 AM SATURDAY... HIZ001>003-006>008-012-013-017-019-020-211430- /O.CON.PHFO.SU.W.0004.000000T0000Z-110122T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 329 PM HST THU JAN 20 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. * SURF...PEAK HEIGHTS OF 30 TO 35 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU. PEAK HEIGHTS OF 20 TO 30 FEET ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. PEAK HEIGHTS OF 15 TO 25 FEET ALONG WEST FACING FACING SHORES OF OAHU AND MOLOKAI. * TIMING...SURF WILL GRADUALLY DIMINISH BUT REMAIN LARGE THROUGH AT LEAST FRIDAY. * IMPACTS...LARGE WAVES WILL IMPACT THE NORTH AND WEST FACING SHORES...WITH COASTAL EROSION AND WAVE RUN-UP POSSIBLE IN COASTAL AREAS EXPOSED TO THE SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. AVOID ENTERING THE WATER...AND REMAIN ALERT FOR WAVE RUN-UP IF HEADED TO THE BEACH TO VIEW THE SURF. && $$ HIZ023-026-211430- /O.CON.PHFO.SU.W.0004.000000T0000Z-110122T1600Z/ KONA-KOHALA- 329 PM HST THU JAN 20 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...PEAK SURF HEIGHTS OF 15 TO 20 FEET ARE EXPECTED. * TIMING...SURF WILL PEAK TONIGHT AND EARLY FRIDAY. THE SWELL WILL REMAIN LARGE INTO AT LEAST SATURDAY. * IMPACTS...DAMAGING SURF IS EXPECTED. LARGE WAVES WILL IMPACT THE ENTIRE LEEWARD COAST OF THE BIG ISLAND...WITH COASTAL EROSION AND WAVE RUN-UP POSSIBLE IN COASTAL AREAS EXPOSED TO THE SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. AVOID ENTERING THE WATER...AND BE ALERT FOR WAVE RUN-UP IF HEADED TO THE BEACH TO VIEW THE SURF. && $$ DONALDSON
174 WHHW40 PHFO 211341 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 AM HST FRI JAN 21 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI UNTIL 6 PM TODAY... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND UNTIL 6 AM SATURDAY... HIZ001>003-006>008-012-013-017-019-020-220245- /O.CON.PHFO.SU.W.0004.000000T0000Z-110122T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 341 AM HST FRI JAN 21 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...PEAK HEIGHTS OF 22 TO 30 FEET LOWERING TO 15 TO 25 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. PEAK HEIGHTS OF 15 TO 22 FEET LOWERING TO 12 TO 18 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...SURF WILL GRADUALLY LOWER BUT REMAIN LARGE THROUGH AT LEAST TODAY. * IMPACTS...COASTAL EROSION AND WAVE RUN-UP IN COASTAL AREAS EXPOSED TO THE SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. AVOID ENTERING THE WATER...AND REMAIN ALERT FOR WAVE RUN-UP IF HEADED TO THE BEACH TO VIEW THE SURF. && $$ HIZ023-026-220245- /O.CON.PHFO.SU.W.0004.000000T0000Z-110122T1600Z/ KONA-KOHALA- 341 AM HST FRI JAN 21 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...PEAK HEIGHTS OF 15 TO 20 FEET LOWERING TO 12 TO 18 FEET. * TIMING...SURF WILL PEAK EARLY TODAY...AND WILL REMAIN HIGH INTO SATURDAY. * IMPACTS...DAMAGING SURF IS EXPECTED. LARGE WAVES WILL IMPACT THE ENTIRE LEEWARD COAST OF THE BIG ISLAND...WITH COASTAL EROSION AND WAVE RUN-UP POSSIBLE IN COASTAL AREAS EXPOSED TO THE SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. AVOID ENTERING THE WATER...AND BE ALERT FOR WAVE RUN-UP IF HEADED TO THE BEACH TO VIEW THE SURF. && $$ CRAIG
140 WHHW40 PHFO 220131 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST FRI JAN 21 2011 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI UNTIL 6 PM HST SATURDAY... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND UNTIL 6 AM HST SATURDAY... HIZ001>003-006>008-012-013-017-019-020-221445- /O.CAN.PHFO.SU.W.0004.000000T0000Z-110122T0400Z/ /O.NEW.PHFO.SU.Y.0006.110122T0131Z-110123T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 331 PM HST FRI JAN 21 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...PEAK HEIGHTS OF 16 TO 20 FEET LOWERING TO 12 TO 16 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. PEAK HEIGHTS OF 12 TO 16 FEET LOWERING TO 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...SURF WILL GRADUALLY LOWER BUT REMAIN LARGE THROUGH THE DAY SATURDAY. * IMPACTS...STRONG CURRENTS AND LOCALIZED BEACH EROSION ALONG EXPOSED COASTLINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-026-221445- /O.CON.PHFO.SU.W.0004.000000T0000Z-110122T1600Z/ KONA-KOHALA- 331 PM HST FRI JAN 21 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...PEAK HEIGHTS OF 8 TO 12 FEET THROUGH TONIGHT LOWERING TO 6 TO 10 FEET ON SATURDAY. * TIMING...SURF WILL GRADUALLY LOWER BUT REMAIN LARGE THROUGH THE DAY SATURDAY. * IMPACTS...LARGE WAVES WILL CONTINUE TO IMPACT THE LEEWARD COAST OF THE BIG ISLAND...WITH COASTAL EROSION AND WAVE RUN-UP POSSIBLE ALONG AREAS EXPOSED TO THE SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. AVOID ENTERING THE WATER...AND BE ALERT FOR WAVE RUN-UP IF HEADED TO THE BEACH TO VIEW THE SURF. && $$ BURKE
703 WHHW40 PHFO 221339 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST SAT JAN 22 2011 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI EXTENDED UNTIL 6 AM HST SUNDAY... ...HIGH SURF ADVISORY NOW IN EFFECT FOR WEST FACING SHORES OF THE BIG ISLAND UNTIL 6 AM HST SUNDAY... HIZ023-026-230245- /O.CAN.PHFO.SU.W.0004.000000T0000Z-110122T1600Z/ /O.EXB.PHFO.SU.Y.0006.110122T1400Z-110123T1600Z/ KONA-KOHALA- 339 AM HST SAT JAN 22 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...PEAK HEIGHTS 6 TO 10 FEET TODAY LOWERING TO 4 TO 8 FEET TONIGHT. * TIMING...SURF WILL CONTINUE TO SLOWLY LOWER...BUT WILL REMAIN LARGE THROUGH TONIGHT. * IMPACTS...STRONG CURRENTS AND LOCALIZED BEACH EROSION ALONG EXPOSED COASTLINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ001>003-006>008-012-013-017-019-020-230245- /O.EXT.PHFO.SU.Y.0006.000000T0000Z-110123T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 339 AM HST SAT JAN 22 2011 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. * SURF...PEAK HEIGHTS OF 12 TO 16 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. PEAK HEIGHTS OF 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...SURF WILL CONTINUE TO LOWER...BUT WILL REMAIN LARGE THROUGH TONIGHT. * IMPACTS...STRONG CURRENTS AND LOCALIZED BEACH EROSION ALONG EXPOSED COASTLINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CRAIG
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 18, 10:00 AM HST, 5 hours 17 minutes earlier.
Area forecast discussion, Jan 18, 10:00 AM HST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE JAN 18 2011 .SYNOPSIS... DRY WEATHER AND LIGHT WINDS WILL PERSIST TODAY. AN UPPER LOW WILL MOVE SOUTH OVER MAUI AND THE BIG ISLAND LATE TONIGHT AND WEDNESDAY...POSSIBLY BRINGING HEAVY SHOWERS AND A CHANCE OF THUNDERSTORMS FOR THE EAST END OF THE STATE. TRADE WINDS WILL BUILD LATE WEDNESDAY AND THURSDAY...AND LAST INTO EARLY NEXT WEEK. A LARGE LONG-LIVED WEST NORTHWEST SWELL WILL ARRIVE LATE WEDNESDAY... PEAK THURSDAY...AND LAST INTO THE WEEKEND. && .DISCUSSION... AN UPPER LEVEL LOW WILL MOVE SOUTH OVER THE EAST END OF THE STATE LATE TONIGHT AND EARLY WEDNESDAY...BRINGING THE THREAT OF HEAVY SHOWERS AND THUNDERSTORMS TO THE BIG ISLAND AND MAUI. THE LOW WILL BRING A 500 MB COLD POOL AT -15C TO -16C OVER MAUI AND THE BIG ISLAND...WHICH WILL LEAD TO THE UNSTABLE AIRMASS. AVAILABLE MOISTURE TO GENERATE WIDESPREAD HEAVY CONVECTION REMAINS UNCERTAIN HOWEVER. MODELS SHOW RAIN OVER THE TWO ISLANDS...BUT WILL IT BE ENOUGH? GIVEN THE INSTABILITY AND THE AVAILABLE MOISTURE...A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG ISLAND AND MAUI EFFECTIVE MIDNIGHT TONIGHT. ALSO...A WINTER STORM WATCH HAS BEEN ISSUED FOR THE BIG ISLAND SUMMITS FOR THE POSSIBILITY OF HEAVY SNOW. ALSO...A SNOW SHOWER CANNOT BE RULED OUT ON THE SUMMIT OF HALEAKALA. THE UPPER LOW WILL HAVE A REFLECTION AS A SURFACE TROUGH...WHICH WILL RESULT IN LIGHT AND VARIABLE WINDS OVER THE STATE. A STABLE ATMOSPHERE WILL RETURN BY THURSDAY WITH THE UPPER LOW WELL TO OUR SOUTH AND AN UPPER RIDGE BUILDING TO OUR NORTH. A SURFACE RIDGE EXTENDING SOUTHWESTWARD FROM A HIGH OFF THE CALIFORNIA COAST TO NORTH OF THE ISLANDS WILL BRING TRADE WINDS TO THE STATE INTO THE WEEKEND. THE ONLY COMPLICATION IS A WEAK SURFACE TROUGH THAT MAY MOVE OVER THE ISLANDS FROM THE EAST THURSDAY OR FRIDAY...BRINGING INCREASED WINDWARD RAINFALL. OTHERWISE...MODERATE TRADE WINDS WITH TYPICAL WINDWARD SHOWERS ARE EXPECTED TO BE FOLLOWED BY WEAK TRADES EARLY NEXT WEEK. THE WEST PACIFIC JET STREAM WILL SHIFT SOUTHWARD EARLY NEXT WEEK... SENDING A FRONT SEVERAL HUNDRED MILES NORTH OF THE STATE. THE FRONTAL TROUGH MAY WEAKEN AND DISPLACE THE SUBTROPICAL RIDGE CLOSER TO THE ISLANDS...CAUSING WINDS TO DECREASE. RAINFALL LOOKS TO BE LIGHT AND FOCUSED OVER WINDWARD AREAS. && .MARINE... BUOY 51101 NORTHWEST OF KAUAI AND THE WAIMEA BAY BUOY SHOW THAT THE WNW SWELL IS SLOWLY LOWERING. AT THE PRESENT RATE...WE SHOULD BE ABLE TO CANCEL THE HIGH SURF ADVISORY BY 4 PM. SMALL CRAFT ADVISORIES FOR HAZARDOUS SEAS DUE TO THE SWELL WILL BE CANCELED THIS AFTERNOON. ANOTHER ROUND OF WARNING LEVEL SURF IS DUE FOR THE SECOND HALF OF THE WEEK. LONG-PERIOD FORERUNNERS FROM A LARGE WNW SWELL ARE SLATED TO ARRIVE WEDNESDAY...EMANATING FROM A VERY LARGE...HURRICANE-FORCE LOW CURRENTLY OCCUPYING MUCH OF THE WESTERN NORTH PACIFIC. THIS SLOW-MOVING LOW HAS A VERY LARGE FETCH OF WINDS POINTED AT THE ISLANDS. THE RESULTING SWELL WILL BE LONG-LIVED...PRODUCING WARNING LEVEL SURF WEDNESDAY NIGHT AND POSSIBLY LASTING INTO SATURDAY. TWO PASSES OVER THE STORM BY THE JASON 1 SATELLITE INDICATES THAT THE WAVE WATCH III MODEL IS 2 TO 3 FEET TOO HIGH IN ITS CALCULATION OF SIGNIFICANT WAVE HEIGHT. THIS MAY LEAD TO LOWER SWELLS EMANATING FROM THE STORM THAN IS INDICATED BY THE MODEL. WILL HAVE TO WAIT UNTIL THE SWELL REACHES BUOY 51101 TO GET A GOOD FEEL ON JUST HOW HIGH THE SWELL IS...AND SUBSEQUENTLY HOW HIGH SURF WILL BE ALONG NORTH AND WEST FACING SHORES. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MIDNIGHT TONIGHT THROUGH WEDNESDAY AFTERNOON FOR THE BIG ISLAND AND MAUI. WINTER STORM WATCH FROM MIDNIGHT TONIGHT THROUGH WEDNESDAY AFTERNOON FOR THE BIG ISLAND SUMMITS. HIGH SURF ADVISORY UNTIL 4 PM TODAY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...AND OAHU AND FOR WEST FACING SHORES OF THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL NOON TODAY FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY. && CRAIG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 11:00 PM HST | Winter Storm Warning | HFO | Hawaii, Kalawao | 17 hr |
| Jan 19, 3:35 AM HST | Small Craft Advisory | HFO | 6 days |
Nearby
High Surf Warnings in Hawaii, 2011Every high surf warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.